Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 17, 2006, 3:46 AM PDT for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Sep 17, 2006, 9:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2006, 3:46 AM PDT (10:46 UTC)
- In effect from
- Sep 17, 2006, 9:00 AM PDT
- Expired
- Sep 17, 2006, 3:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 171046 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 346 AM PDT SUN SEP 17 2006 AZZ101-CAZ229-NVZ466-171900- /O.UPG.KVEF.FW.A.0014.060917T1300Z-060917T2000Z/ /O.NEW.KVEF.FW.W.0020.060917T1600Z-060917T2200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 346 AM PDT SUN SEP 17 2006 /346 AM MST SUN SEP 17 2006/ ...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING TO 3 PM PDT /3 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING TO 3 PM PDT /3 PM MST/ THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH WINDS WILL INCREASE THIS MORNING AFTER SUNRISE...WITH THE STRONGEST WINDS EXPECTED FROM LATE MORNING THROUGH EARLY AFTERNOON. SUSTAINED 20 FOOT WINDS OF 15 TO 20 MPH ARE EXPECTED WITH GUSTS POSSIBLY EXCEEDING 35 MPH ESPECIALLY NEAR NORTH SOUTH ORIENTED TERRAIN. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 10 PERCENT AND VERY HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SUBSIDE LATE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
2 follow-up statements
000 WWUS85 KVEF 171859 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1159 AM PDT SUN SEP 17 2006 AZZ101-CAZ229-NVZ466-172200- /O.CON.KVEF.FW.W.0020.000000T0000Z-060917T2200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1159 AM PDT SUN SEP 17 2006 /1159 AM MST SUN SEP 17 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT /3 PM MST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT /3 PM MST/ THIS AFTERNOON. NORTH WINDS AROUND 20 MPH WITH OCCASIONAL GUSTS AROUND 35 MPH WILL CONTINUE THROUGH MID-AFTERNOON. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 10 PERCENT AND VERY HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 172217 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT SUN SEP 17 2006 .....FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NEVADA ZONES 460-462 FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ101-CAZ229-NVZ466-172330- /O.EXP.KVEF.FW.W.0020.000000T0000Z-060917T2200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 317 PM PDT SUN SEP 17 2006 /317 PM MST SUN SEP 17 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. NORTH WINDS DOWN THE COLORADO RIVER VALLEY HAVE DECREASED BELOW RED FLAG CRITERIA. $$ NVZ460>462-181400- /O.NEW.KVEF.FW.A.0015.060919T1900Z-060920T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 317 PM PDT SUN SEP 17 2006 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. ANOTHER STRONG AREA OF LOW PRESSURE FOR MID SEPTEMBER WILL ENTER THE PACIFIC NORTHWEST TUESDAY AND MOVE ACROSS THE NORTHERN GREAT BASIN TUESDAY NIGHT. SOUTH WINDS WILL INCREASE IN ADVANCE OF THE SYSTEM TUESDAY AFTERNOON ACROSS CENTRAL NEVADA. SUSTAINED SOUTH WINDS OF 20 MPH ALONG WITH HIGHER GUSTS ARE POSSIBLE. IT WILL BE VERY DRY WITH RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 17, 2:45 AM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 17, 2:45 AM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 AM PDT SUN SEP 17 2006 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH MONDAY BEHIND AN EXITING LOW PRESSURE SYSTEM. DRY NORTHERLY WINDS WILL PERSIST TODAY...WITH THE HIGHEST SPEEDS EXPECTED DOWN THE COLORADO RIVER VALLEY THROUGH EARLY AFTERNOON...BEFORE DECREASING TOMORROW. A WARMING TREND WILL OCCUR EARLY IN THE WEEK WITH TEMPERATURES REBOUNDING TO NEAR NORMAL READINGS BY TUESDAY. && .SHORT TERM...SATELLITE SHOWS CLEAR SKIES AREAWIDE AND SHORT TERM MODEL FORECASTS SUGGEST MORE OF THE SAME THROUGH MUCH OF THE SHORT TERM. PROBLEM OF THE DAY IS WIND DOWN THE COLORADO RIVER AND WHETHER OR NOT IT WILL BE STRONG ENOUGH TO MEET RED FLAG CRITERIA. JUDGING FROM OBSERVED SPEEDS AT KEED YESTERDAY COMPARED TO THE MOS NUMBERS YESTERDAY...THE TRUTH FELL BETWEEN THE MET AND MAV BUT CLOSER TO THE MET. USING THE SAME RELATIONSHIP FOR TODAY AND A 1.4 MULTIPLIER FOR GUST SPEEDS...SUSTAINED WINDS WOULD BE JUST UNDER RED FLAG CRITERIA AND GUSTS WOULD BE JUST ABOVE CRITERIA. CHOSE TO UPGRADE THE WATCH TO A WARNING SINCE THE MARGINAL WINDS WILL BE OUTWEIGHED BY RELATIVE HUMIDITIES AND FIRE DANGER WHICH WILL EASILY EXCEED CRITERIA. NEXT CONCERN IS THE WEAK CUTOFF LOW SPINNING OVER THE EASTERN PACIFIC AND WHAT EFFECTS IF ANY IT WILL HAVE ON OUR WEATHER. MODELS HAVE HANDLED THIS FEATURE INCONSISTENTLY FOR THE PAST FEW DAYS. 00Z GFS SEEMS TO BE A COMPROMISE OF ITS PAST SEVERAL RUNS...SUGGESTING AN INCREASE IN CLOUDS NEAR OUR SOUTHERN BORDER TUESDAY AND PERHAPS A VERY SMALL CHANCE FOR RAIN. ADDED A FEW CLOUDS BUT LEFT THE POPS OUT FOR NOW DUE TO THE LACK OF CONSISTENCY. OTHERWISE...TRANQUIL WEATHER IN STORE THROUGH TUESDAY WITH A WARMING TREND. .LONG TERM...NO MAJOR CHANGES TO PREVIOUS PACKAGE WITH MODELS DEPICTING A DRY PATTERN OVER THE EXTENDED. A LONGWAVE TROUGH LOCATED OVER THE WRN CONUS WEDNESDAY MORNING WILL MOVE EASTWARD AS RIDGING BUILDS IN FROM THE WEST. THE GFS SHOWS THE DEEPEST SOLUTION REGARDING THE TROUGH WHILE THE GEM/ECMWF KEEPS THE 500MB LOW WELL NORTH OF THE CWA. WENT WITH A BLEND FAVORING THE GFS FOR CONTINUITY TONIGHT...BUT WILL SLIGHTLY DECREASE WINDS AND INCREASE TEMPS FOR WEDNESDAY AND THURSDAY IF CONSENSUS LEANS TOWARDS THE WEAKER SOLUTION OVER THE NEXT SEVERAL MODEL RUNS. TEMPERATURES WILL RECOVER BACK TO CLIMO NORMS BY THE END OF THE PERIOD AS RIDGING BUILDS IN AND HEIGHTS RISE FRIDAY AND OVER THE WEEKEND. && .AVIATION..TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING 9 AM TO 3 PM TODAY FIRE ZONE 466. .AZ...RED FLAG WARNING 9 AM TO 3 PM TODAY FIRE ZONE 101. .CA...RED FLAG WARNING 9 AM TO 3 PM TODAY FIRE ZONE 229. MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:17 PM PDT | Fire Weather Watch | VEF | Esmeralda, Lincoln, Nye | 24 hr |
Nearby
Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.